Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 5, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 2, 2008, 5:04 PM CDT for Grant County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2008, 5:04 PM CDT (22:04 UTC)
- Expired
- May 2, 2008, 5:45 PM CDT
- In force
- 41 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Grant County, WI
The radar
The La Crosse radar (KARX), 100 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 4:31 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1398 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 022205
SVRARX
WIC043-022245-
/O.NEW.KARX.SV.W.0005.080502T2204Z-080502T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
504 PM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 545 PM CDT
* AT 500 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF UNION...OR ABOUT 7 MILES SOUTHEAST OF
LANCASTER...AND MOVING NORTH AT 47 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLATTEVILLE AND KLONDYKE SECLUDED ACRES AROUND 505 PM...
ANNATON AND STITZER AROUND 510 PM...
FENNIMORE AND MOUNT IDA AROUND 515 PM...
COUNTY ROADS K AND T AND HIGHWAY 61 AND COUNTY T AROUND 520 PM...
WOODMAN AND CASTLE ROCK AROUND 525 PM...
NICKEL SIZED HAIL WAS REPORTED WITH THIS STORM SOUTH OF ELLENBORO AT
5 PM.
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4272 9044 4295 9090 4308 9082 4313 9074
4317 9069 4318 9062 4320 9053 4319 9044
4294 9044
TIME...MOT...LOC 2204Z 188DEG 41KT 4283 9061
$$
BINAU4 follow-up statements
000
WWUS53 KARX 022209
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
508 PM CDT FRI MAY 2 2008
WIC043-022245-
/O.CON.KARX.SV.W.0005.000000T0000Z-080502T2245Z/
GRANT WI-
508 PM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN GRANT COUNTY...
AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR UNION...OR ABOUT 6 MILES EAST OF
LANCASTER...MOVING NORTH AT 47 MPH. PEA SIZED HAIL WAS REPORTED NEAR
PLATTEVILLE WITH THIS STORM...BUT THE MORE SEVERE PORTION OF THIS
STORM WAS LOCATED TO THE NORTHWEST OF PLATTEVILLE.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FENNIMORE AND MOUNT IDA AROUND 515 PM...
COUNTY ROADS K AND T AND HIGHWAY 61 AND COUNTY T AROUND 520 PM...
WOODMAN AND CASTLE ROCK AROUND 525 PM...
BOSCOBEL AND RED OAK RIDGE AROUND 530 PM...
BLUE RIVER AROUND 535 PM...
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4272 9044 4295 9090 4308 9082 4313 9074
4317 9069 4318 9062 4320 9053 4319 9044
4294 9044
TIME...MOT...LOC 2208Z 188DEG 41KT 4287 9058
$$
BINAU000
WWUS53 KARX 022217
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
516 PM CDT FRI MAY 2 2008
WIC043-022245-
/O.CON.KARX.SV.W.0005.000000T0000Z-080502T2245Z/
GRANT WI-
516 PM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN GRANT COUNTY...
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR PRESTON...OR ABOUT 12 MILES NORTHEAST OF
LANCASTER...MOVING NORTH AT 45 MPH. PEA SIZED HAIL CONTINUES TO BE
REPORTED WITH THIS STORM...MOST RECENTLY IN FENNIMORE AT 510
PM...WHICH HAS SHOWN A SLOW WEAKENING TREND. HAIL UP TO THE SIZE OF
A PENNY IS STILL POSSIBLE.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOSCOBEL AND HICKORY GROVE AROUND 525 PM...
BLUE RIVER AROUND 530 PM...
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4303 9082 4308 9079 4317 9068 4320 9053
4319 9044 4288 9043 4287 9044 4282 9045
TIME...MOT...LOC 2216Z 186DEG 45KT 4302 9058
$$
BINAU000
WWUS53 KARX 022228
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
528 PM CDT FRI MAY 2 2008
WIC043-022245-
/O.CON.KARX.SV.W.0005.000000T0000Z-080502T2245Z/
GRANT WI-
528 PM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN GRANT COUNTY...
AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR BLUE RIVER...OR ABOUT 16 MILES SOUTHWEST
OF RICHLAND CENTER...MOVING NORTHEAST AT 43 MPH.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4293 9043 4313 9073 4308 9079 4317 9068
4320 9053 4319 9044 4300 9043 4299 9044
TIME...MOT...LOC 2228Z 212DEG 38KT 4315 9052
$$
BINAU000
WWUS53 KARX 022237
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
537 PM CDT FRI MAY 2 2008
WIC043-022246-
/O.EXP.KARX.SV.W.0005.000000T0000Z-080502T2245Z/
GRANT WI-
537 PM CDT FRI MAY 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANT COUNTY
EXPIRES AT 545 PM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM.
LAT...LON 4293 9043 4313 9073 4308 9079 4317 9068
4320 9053 4319 9044 4300 9043 4299 9044
TIME...MOT...LOC 2236Z 212DEG 38KT 4322 9046
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:51 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 2, 3:51 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 351 PM CDT FRI MAY 2 2008 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT SEVERE WEATHER POSSIBILITY LATE THIS AFTERNOON AND EARLY EVENING... AND SNOW POSSIBILITIES LATE TONIGHT AND SATURDAY MORNING ARE THE PRIMARY CONCERNS WITH THIS PART OF THE FORECAST. AT 3 PM...A STRONG LOW PRESSURE SYSTEM WAS LOCATED ACROSS SOUTH CENTRAL MINNESOTA. A WARM/OCCLUDED FRONT EXTENDED FROM SHEBOYGAN WISCONSIN TO AUSTIN MINNESOTA. NORTH OF THIS FRONT...THE TEMPERATURES RANGED FROM THE MID 40S TO MID 50S. MEANWHILE TEMPERATURES WERE IN THE 60S AND 70S SOUTH OF THIS FRONT. RESIDUAL CLOUDS FROM THIS MORNINGS SHOWERS AND THUNDERSTORMS HAS LIMITED THE RECOVERY OF INSTABILITY IN THE WARM SECTOR OF THIS SYSTEM. AS OF 02.19Z...THERE WAS A NARROW BAND OF SURFACE BASED CAPES IN THE EXCESS OF 500 J/KG FROM DUBUQUE TO MASON CITY. THE EFFECTIVE SHEAR IS RUNNING AROUND 30 KNOTS. THERE WAS A FEW FUNNEL CLOUD REPORTS ACROSS NORTHEAST IOWA EARLIER IN THE AFTERNOON. IN ADDITION...A 52 KNOT WIND GUST WAS REPORT AT A SCHOOL NET IN MASON CITY AT 308 PM. THE 02.18Z RUC IS CONTINUING TO SHOW THAT A NARROW RIBBON OF MOST UNSTABLE CAPES BETWEEN 500 TO 800 J/KG WILL MOVE ACROSS NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST...WEST CENTRAL...AND CENTRAL WISCONSIN LATE THIS AFTERNOON AND EVENING. BOTH THE 0-3 KM AND 0-6 KM SHEAR ARE RUNNING AROUND 30 KNOTS. WITH QUITE A BIT OF CLOUD COVER...IT LOOKS LIKE WE WILL HAVE A VERY LIMITED TIME PERIOD FOR ANY SEVERE WEATHER. WE WILL HAVE TO WATCH THIS CLOSELY THIS EVENING...BUT AT THIS TIME IT LOOKS LIKE IT WILL NOT BE A WIDESPREAD EVENT. IT CONTINUES TO LOOK LIKE THE THREAT FOR ANY THUNDERSTORMS SHOULD BE OVER BY 8 PM THIS EVENING. BEHIND THIS SYSTEM...NORTHWEST WINDS WILL GUST INTO THE 20 TO 30 MPH RANGE...AND THERE WILL BE STRONG COLD AIR ADVECTION. WITH THE MODELS CONTINUING TO SHOW THAT THE 850 MB TEMPERATURES WILL FALL INTO THE -2C TO 0C RANGE LATE TONIGHT AND SATURDAY MORNING. AS THE DEFORMATION BAND MOVES EAST ACROSS THE AREA. THE RAIN WILL OCCASIONALLY CHANGE OVER SNOW AT TIMES. WITH TEMPERATURES ABOVE FREEZING...I AM NOT EXPECTING ANY ACCUMULATIONS. HOWEVER IF THE RATES ARE HIGH ENOUGH...YOU MAY SEE A BRIEF ACCUMULATION...BUT IT WILL THEN MELT QUICKLY. IT CONTINUES TO LOOK LIKE THE FRONTOGENETIC FORCING WILL QUICKLY WEAKEN ON SATURDAY AFTERNOON. AS A THIS OCCUR...THE DEFORMATION BAND OF PRECIPITATION WILL QUICKLY DISSIPATE. .LONG TERM...MONDAY THROUGH FRIDAY THE MEDIUM RANGE MODELS CONTINUE TO STRUGGLE WITH THE TIMING AND LOCATIONS OF A SERIES OF TROUGHS MOVING EASTWARD ACROSS THE UNITED STATES DURING THIS TIME PERIOD. THE RUN TO RUN CONSISTENCY HAS NOT BEEN THAT GREAT DURING THE PAST SEVERAL DAYS. AS A RESULT...THERE IS VERY LITTLE CONFIDENCE IN THIS PART OF THE FORECAST. ONE OF THE FEW THINGS THAT HAS BEEN CONSISTENTLY SHOWING UP IN THE MODELS IS A CHANCE OF SHOWERS ON MONDAY ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN AS A COLD FRONT MOVES THROUGH THE REGION. SINCE THIS HAS BEEN A CONSISTENT SIGNAL...I HAVE ADDED A SMALL CHANCE OF PRECIPITATION FOR THIS TIME PERIOD. ONE THING THAT IS INTERESTING IS THAT THE 02.12Z GFS AND ECMWF ARE NOW IN AGREEMENT THAT A TROUGH WILL MOVE THROUGH THE REGION ON TUESDAY AND TUESDAY NIGHT. I CURRENTLY HAVE A 20 TO 30 PERCENT CHANCE OF SHOWERS DURING THIS TIME PERIOD. IF THIS TREND CONTINUES... WE WILL HAVE TO RAISE THESE PROBABILITIES A BIT HIGHER OVER THE WEEKEND. && .AVIATION...LATE THIS AFTERNOON THROUGH SATURDAY MORNING STRONG AREA OF LOW PRESSURE WILL MOVE FROM WESTERN IA INTO WEST CENTRAL WI BY EARLY THIS EVENING. THIS WILL SWING A COLD FRONT NORTHEAST INTO THE AREA THIS AFTERNOON WITH A BROKEN LINE OF SHRA/TS. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL. INCLUDED 2SM +TSRA WITH GUSTS TO 40 MPH AT THE KRST/KLSE TAF SITES IN THE 20-22Z TIME FRAME. THE COLD FRONT AND ANY LINGERING SHRA ACTIVITY WILL EXIT NORTHEAST OF THE AREA BY 03Z THIS EVENING. BEHIND THE COLD FRONT AND SHRA ACTIVITY...CONDITIONS ARE EXPECTED TO IMPROVE INTO VFR/MVFR CATEGORY. AS THE LOW MOVES INTO NORTHERN WI/UPPER MICHIGAN TOWARD MORNING...WINDS WILL SHIFT AND BECOME GUSTY FROM THE NORTHWEST. COLDER AIR FILTERING INTO THE AREA ON NORTHWEST WINDS WILL PRODUCE A MIXTURE OF -SHRASN AFTER 08Z...WITH CIGS LOWERING INTO MVFR RANGE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && 01/01/01
Hazardous weather outlook, May 2, 10:21 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 1021 AM CDT FRI MAY 2 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-031000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1021 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT OCCASIONAL THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY AS AN AREA OF LOW PRESSURE TRACKS NORTHEAST FROM WESTERN IOWA INTO WEST CENTRAL WISCONSIN. IF ENOUGH INSTABILITY DEVELOPS AHEAD OF THE LOW...THERE IS THE POTENTIAL FOR A FEW SEVERE STORMS. THE TIMING FOR THIS SEVERE THREAT WOULD BE MAINLY FROM 1 PM TO 8 PM. THE PRIMARY SEVERE THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES COULD ALSO OCCUR. THE HIGHEST SEVERE THREAT SHOULD ACROSS THE SOUTH...MAINLY SOUTH OF A LINE FROM ROCHESTER MINNESOTA THROUGH BLACK RIVER FALLS WISCONSIN. IN ADDITION...HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS...AND AMOUNTS UP TO AN INCH OR SO WILL BE POSSIBLE. THIS MAY EXASPERATE ALREADY HIGHER THAN NORMAL RIVER LEVELS. THOSE WITH INTEREST ALONG AREA RIVERS MAY WANT TO PAY CLOSE ATTENTION TO THE RIVER LEVELS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY THIS EVENING. AGAIN...THE MAIN SEVERE THREAT AND NEED FOR SPOTTER ACTIVATION WILL BE FOR AREAS ALONG AND SOUTH OF A LINE FROM ROCHESTER MINNESOTA THROUGH BLACK RIVER FALLS WISCONSIN. IN ADDITION...REPORTS OF RAINFALL AND RIVER LEVELS WOULD ALSO BE APPRECIATED THROUGH SATURDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. DAS/RIECK
In the hours before
Local storm report, May 2, 1:05 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
0105 PM CDT FRI MAY 02 2008
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE...
..REMARKS..
0103 PM HEAVY RAIN LA CROSSE 2E 43.82N 91.19W
05/02/2008 E0.05 INCH LA CROSSE WI OFFICIAL NWS OBS
0.05 SINCE 7 AM CDTLocal storm report, May 2, 2:05 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
0205 PM CDT FRI MAY 02 2008
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE...
..REMARKS..
0140 PM FUNNEL CLOUD RICEVILLE 4SE 43.31N 92.51W
05/02/2008 HOWARD IA TRAINED SPOTTER
SPOTTER GY312Local storm report, May 2, 2:14 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
0214 PM CDT FRI MAY 02 2008
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE...
..REMARKS..
0200 PM FUNNEL CLOUD SARATOGA 4NW 43.41N 92.47W
05/02/2008 HOWARD IA PUBLIC
NUMEROUS REPORTS OF FUNNEL CLOUDS ACROSS HOWARD COUNTY.Special weather statement, May 2, 2:19 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 219 PM CDT FRI MAY 2 2008 MNZ094-022015- ...SHOWERS WITH HISTORY OF FUNNEL CLOUDS MOVING THROUGH MOWER COUNTY... SINCE 130 PM...LAW ENFORCEMENT OFFICIALS IN HOWARD COUNTY IOWA HAVE REPORTED FUNNEL CLOUDS ACROSS NORTHWEST HOWARD COUNTY...MOVING NORTHWEST AT 25 MPH INTO MOWER COUNTY. AS THESE SHOWERS INCREASE IN INTENSITY THORUGH 3 PM...RESIDENTS SHOULD BE AWARE OF THE POTENTIAL FOR BRIEF FUNNEL CLOUDS AND THE POTENTIAL FOR A TORNADO. THE AREA IS BEING CLOSELY MONITORED FOR FURTHER THUNDERSTORM INTENSIFICATION. IF YOU LIVE IN OR NEAR ADAMS...BROWNSDALE...GRAND MEADOW...LE ROY...ROSE CREEK...I 90 EXIT 193 AND I 90 EXIT 189 YOU SHOULD REMAIN ALERT AND BE PREPARED TO MOVE TO A PLACE OF SAFETY IF A FUNNEL SHOULD APPROACH THE GROUND. SHOULD THE FUNNELS TOUCH DOWN...THEY ARE TORNADOES. TORNADOES THAT DEVELOP IN THIS SITUATION ARE USUALLY WEAK AND SHORT-LIVED...BUT THEY CAN CAUSE DAMAGE OVER A SMALL AREA. BE READY TO TAKE ACTION IF A TORNADO WARNING IS ISSUED. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE SITUATION. PLEASE FORWARD FUNNEL OR TORNADO SIGHTINGS TO THE NEAREST LAW ENFORCEMENT AGENCY...OR DIRECTLY TO THE NATIONAL WEATHER SERVICE. BINAU
Special weather statement, May 2, 2:41 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 241 PM CDT FRI MAY 2 2008 MNZ094-022015- MOWER- 241 PM CDT FRI MAY 2 2008 ...SHOWERS WITH A HISTORY OF FUNNEL CLOUDS BEGINNING TO WEAKEN... SHOWERS WITH A HISTORY OF FUNNEL CLOUDS FROM HOWARD COUNTY INTO THE LEROY AREA OF MOWER COUNTY HAVE BEEN WEAKENING OVER THE PAST 15 MINUTES...AND FUNNEL REPORTS HAVE BEEN DECREASING OF LATE AS WELL. THESE SHOWERS WILL STILL HAVE THE POTENTIAL TO PRODUCE FUNNELS THROUGH 3 PM...BUT EVENTUALLY WILL RUN INTO A LESS FAVORABLE AIRMASS AND LIKELY WEAKEN. SHOULD THE FUNNELS TOUCH DOWN...THEY ARE TORNADOES. TORNADOES THAT DEVELOP IN THIS SITUATION ARE USUALLY WEAK AND SHORT-LIVED...BUT THEY CAN CAUSE DAMAGE OVER A SMALL AREA. BE READY TO TAKE ACTION IF A TORNADO WARNING IS ISSUED. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE SITUATION. PLEASE FORWARD FUNNEL OR TORNADO SIGHTINGS TO THE NEAREST LAW ENFORCEMENT AGENCY...OR DIRECTLY TO THE NATIONAL WEATHER SERVICE. BINAU
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:10 PM CDT | Tornado Warning | ARX | Monroe, Vernon | 23 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.